Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 46, NWS Melbourne, FL

June 12, 2019Orange County, Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 12, 2019, 1:06 PM EDT for Orange County, Osceola County, Florida. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2019, 1:06 PM EDT (17:06 UTC)
Expired
Jun 12, 2019, 2:00 PM EDT
In force
54 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Orange County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 85 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 1:37 PM EDTTSTM WND GST 67Orlando International A, FLKMCO ASOS GUSTED TO 67 MPH/58 KT FROM THE SOUTHWEST.
Jun 12, 1:40 PM EDTTSTM WND GST 48Orlando Executive Airpo, FLKORL ASOS MEASURED A WIND GUST OF 48 MPH/42 KT FROM THE WEST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 5.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2019-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1330 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2019-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1330 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

414 
WUUS52 KMLB 121706
SVRMLB
FLC095-097-121800-
/O.NEW.KMLB.SV.W.0046.190612T1706Z-190612T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
106 PM EDT Wed Jun 12 2019

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Southwestern Orange County in east central Florida...
  Northwestern Osceola County in east central Florida...

* Until 200 PM EDT.

* At 105 PM EDT, a severe thunderstorm was located over Intercession
  City, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Orlando, Celebration, Kissimmee, Maitland and Bay Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2863 8138 2837 8112 2816 8152 2820 8152
      2826 8156 2826 8166 2831 8166
TIME...MOT...LOC 1705Z 231DEG 25KT 2826 8155 

HAIL...<.75IN
WIND...60MPH
 
$$

Glitto
3 follow-up statements
020 
WWUS52 KMLB 121727
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
127 PM EDT Wed Jun 12 2019

FLC095-097-121800-
/O.CON.KMLB.SV.W.0046.000000T0000Z-190612T1800Z/
Orange FL-Osceola FL-
127 PM EDT Wed Jun 12 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHWESTERN ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES...

At 127 PM EDT, severe thunderstorms were located over Vineland and 
over Kissimme, moving northeast at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Orlando, Dr Phillips, Kissimmee, Buena Ventura Lakes and Bay 
Hill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2853 8128 2842 8118 2826 8138 2822 8148
      2828 8153 2836 8161 2863 8138
TIME...MOT...LOC 1724Z 214DEG 18KT 2843 8153 

HAIL...<.75IN
WIND...60MPH
 
$$

Glitto
306 
WWUS52 KMLB 121742
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
142 PM EDT Wed Jun 12 2019

FLC095-097-121800-
/O.CON.KMLB.SV.W.0046.000000T0000Z-190612T1800Z/
Orange FL-Osceola FL-
142 PM EDT Wed Jun 12 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHWESTERN ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES...

At 139 PM EDT, a severe thunderstorm was located near the 
Orlando International Airport, moving northeast at 30 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated. The Orlando International Airport reported 
         a wind gust to 67 mph as the storm passed.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Orlando, Kissimmee, Winter Park, Maitland and Bay Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2853 8128 2842 8118 2826 8138 2822 8148
      2828 8153 2836 8161 2863 8138
TIME...MOT...LOC 1739Z 231DEG 25KT 2850 8144 

HAIL...<.75IN
WIND...70MPH
 
$$

Glitto
109 
WWUS52 KMLB 121751
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
151 PM EDT Wed Jun 12 2019

FLC095-097-121801-
/O.EXP.KMLB.SV.W.0046.000000T0000Z-190612T1800Z/
Orange FL-Osceola FL-
151 PM EDT Wed Jun 12 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ORANGE AND NORTH
CENTRAL OSCEOLA COUNTIES WILL EXPIRE AT 200 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However gusty winds are still possible with
this thunderstorm.

LAT...LON 2853 8128 2842 8118 2826 8138 2822 8148
      2828 8153 2836 8161 2863 8138
TIME...MOT...LOC 1751Z 231DEG 25KT 2855 8137 

$$

Glitto

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:12 AM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 12, 10:12 AM EDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1012 AM EDT Wed Jun 12 2019

.UPDATE...
The synoptic setup has east central Florida in between Atlantic
high pressure ridge and low pressure trough extending from the
Great Lakes into the northern Gulf of Mexico. This has the area in
a fairly deep layer of southwesterly flow and will provide
another day of west coast breeze dominant convection. This
morning's satellite- derived precipitable water (PWAT) shows 1.7"
to 1.8" NW of the I-4 corridor to slightly lesser values of 1.6"
to 1.7" south and east, supporting scattered to numerous showers
and storms this afternoon, some of them becoming strong.

A few showers and storms were already being observed along the
western side of the peninsula as of 10 am, and this activity could
push into Lake county as early as 11 am. However, the main timing
window for showers/storms across interior locations and Volusia
county will be similar to yesterday being the early to mid
afternoon hours and mid afternoon to early evening closer to the
coast. Also similar to yesterday, will keep mention of a chance of
storms into the evening hours as a few mesoscale models are
showing some redevelopment. Gusty winds of 40-50 mph will be
possible within stronger convection today along with frequent
lightning. Torrential downpours are also possible, but quicker
storm motion of 20 to 25 mph should keep any flood threat minimal.

&&

.AVIATION...
VFR conditions outside of showers and storms. Highest shower/storm
chances will spread from west to east again today initially near
the interior terminals and DAB from early to mid afternoon and
then the coastal terminals from TIX-SUA from mid afternoon into
early evening. Showers/storms will be capable of IFR visibilities
and also wind gust of 35-40 kts in the stronger storms. Some
redevelopment of showers and storms is possible during the evening
so will keep mention of VCSH through 00-01Z but may need to put in
VCTS later on.

&&

.MARINE...
Previous forecast in good shape with no changes required for
this morning's update.

Today-Tonight (previous)...A gentle to moderate south-southwest
breeze will persist for the next day or so. Current data from
buoys across the area show seas are around 1-2 feet, thus have
capped the forecast for seas at 2 feet for much of the waters with
perhaps some 3 foot seas well offshore the Volusia/Space Coast
late tonight. Expecting another round of showers and storms this
afternoon and evening, with the main threats being dangerous cloud
to ground lightning strikes and wind gusts to 35 knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  90  73  89  73 /  60  30  50  10
MCO  90  75  90  73 /  60  20  50  10
MLB  91  75  89  72 /  60  40  50  20
VRB  91  74  89  71 /  50  40  50  40
LEE  88  74  89  74 /  60  20  50  10
SFB  90  74  91  73 /  60  20  50  10
ORL  90  75  90  74 /  60  20  50  10
FPR  91  72  90  71 /  50  40  50  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Combs/Glitto
Hazardous weather outlook, Jun 12, 10:41 AM EDT, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1041 AM EDT Wed Jun 12 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-130100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1041 AM EDT Wed Jun 12 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered to numerous showers and lightning storms are expected
this afternoon and evening across east central Florida, some of
them strong with an isolated severe storm possible. The Storm
Prediction Center has placed areas from Kissimmee to Titusville
northward in a marginal risk of severe weather. By noon through
the early afternoon, expect an increase in coverage and intensity
of storms as they approach the I-4 corridor and also across
interior locations south of I-4 with showers and storms reaching
the coast by mid to late afternoon.

Frequent and deadly cloud to ground lightning strikes will be the
main hazard with all thunderstorms that develop. Additionally,
wind gusts to 40-50 mph will be possible with strong storms and up
to 60 mph in a severe storm. If you hear thunder in the distance
or see lighting, seek shelter in a sturdy building. Remember:
When Thunder Roars, Go Indoors!

.FLOOD IMPACT...
Some storms may produce torrential downpours, with amounts ranging
from 1 to 2 inches over a 1 to 2 hour period at some locations.
The locally heavy rainfall of the past several days has increased
the threat for temporary flooding of urban, low lying, and poorly
drained areas, especially across Lake, Volusia, Seminole, Orange,
and northern Brevard Counties. Don't drive where water covers the
road. the depth may be too great to allow your vehicle to pass
safely.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered to numerous storms will move over the nearshore Atlantic
waters, including the Intracoastal and also over inland lakes.
Some strong storms could produce wind gusts in excess of 35 knots
this afternoon and evening. Mariners should keep an eye on the
sky and watch for approaching storms from the southwest later
today.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Scattered to numerous showers and lightning storms are expected
across east central through this weekend. The heaviest rain and
strongest storms will briefly shift to the western side of the
peninsula Saturday, but should begin to shift back eastward once
again early next week. The main concerns will continue to be
deadly cloud to ground lightning strikes, and an increasing threat
of poor drainage flooding. Locally gusty winds will also be
possible.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed. Please report any rainfall amounts of 2 to 3 inches or
more, or flooding of roads or property to the National Weather
Service in Melbourne.

Combs/Rodriguez

In the hours before

Special weather statement, Jun 12, 12:59 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1259 PM EDT Wed Jun 12 2019

FLZ045-053-121745-
Osceola FL-Orange FL-
1259 PM EDT Wed Jun 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 145 PM EDT...

At 1258 PM EDT, Doppler radar was tracking a strong thunderstorm near
Champions Gate, or near Intercession City, moving northeast at 30
mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Orlando, Kissimmee, Windermere, Bay Lake and Celebration.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2861 8144 2834 8115 2814 8151 2814 8152
      2820 8152 2826 8156 2826 8166 2832 8166
TIME...MOT...LOC 1658Z 230DEG 25KT 2822 8159

Glitto

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:59 PM EDTSpecial Weather StatementMLBOrange46 min
Jun 12, 1:09 PM EDTSpecial Weather StatementMLBVolusia51 min
Jun 12, 1:11 PM EDTSpecial Marine WarningMLB64 min
Jun 12, 1:33 PM EDTSpecial Weather StatementMLBVolusia42 min
Jun 12, 1:47 PM EDTSpecial Weather StatementMLBOrange, Seminole43 min
Jun 12, 2:02 PM EDTSpecial Marine WarningMLB118 min
Jun 12, 2:11 PM EDTSpecial Weather StatementMLBBrevard, Osceola, Seminole64 min
Jun 12, 2:43 PM EDTSevere Thunderstorm WarningMLBBrevard, Osceola62 min
Jun 12, 3:07 PM EDTSpecial Weather StatementMLBOkeechobee53 min
Jun 12, 3:50 PM EDTSpecial Weather StatementMLBOkeechobee55 min
Jun 12, 4:02 PM EDTSpecial Marine WarningMLB88 min
Jun 12, 5:31 PM EDTSpecial Marine WarningMLB59 min
Jun 12, 5:31 PM EDTSevere Thunderstorm WarningMLBMartin44 min
Jun 12, 7:02 PM EDTSpecial Marine WarningMLB58 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.